Alert archive / California / Wind Advisories in 2019
Wind Advisory 39, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jun 13, 2019, 3:21 AM PDT. It took effect at Jun 13, 2019, 4:00 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2019, 3:21 AM PDT (10:21 UTC)
- In effect from
- Jun 13, 2019, 4:00 PM PDT
- Expired
- Jun 14, 2019, 5:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
332 WWUS76 KHNX 131021 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 321 AM PDT Thu Jun 13 2019 CAZ198-199-131830- /O.NEW.KHNX.WI.Y.0039.190613T2300Z-190614T1200Z/ Indian Wells Valley-Kern County Desert- Including the city of Mojave 321 AM PDT Thu Jun 13 2019 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from 4 PM this afternoon to 5 AM PDT Friday. * WINDS...West 20 to 30 mph with gusts up to 55 mph. * TIMING...The strongest winds are likely between 7 pm PDT this evening and 1 am PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Driving will become difficult for high profile vehicles such as campers and tractor trailers. Highways affected include Highway 58 below Tehachapi Pass which includes the city of Mojave, Highway 14 and Highway 178 below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Durfee
3 follow-up statements
235 WWUS76 KHNX 131827 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1127 AM PDT Thu Jun 13 2019 CAZ198-199-140230- /O.CON.KHNX.WI.Y.0039.190613T2300Z-190614T1200Z/ Indian Wells Valley-Kern County Desert- Including the city of Mojave 1127 AM PDT Thu Jun 13 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...The strongest winds are likely between 7 pm PDT this evening and 1 am PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Driving will become difficult for high profile vehicles such as campers and tractor trailers. Highways affected include Highway 58 below Tehachapi Pass which includes the city of Mojave, Highway 14 and Highway 178 below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
700 WWUS76 KHNX 140212 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 712 PM PDT Thu Jun 13 2019 CAZ198-199-141200- /O.CON.KHNX.WI.Y.0039.000000T0000Z-190614T1200Z/ Indian Wells Valley-Kern County Desert- Including the city of Mojave 712 PM PDT Thu Jun 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WINDS...West 20 to 30 mph with gusts up to 55 mph. * TIMING...The strongest winds are likely through 1 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Driving will become difficult for high profile vehicles such as campers and tractor trailers. Highways affected include Highway 58 below Tehachapi Pass which includes the city of Mojave, Highway 14 and Highway 178 below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BSO
237 WWUS76 KHNX 141207 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 507 AM PDT Fri Jun 14 2019 CAZ198-199-142015- /O.EXP.KHNX.WI.Y.0039.000000T0000Z-190614T1200Z/ /O.NEW.KHNX.WI.Y.0040.190614T2300Z-190615T1200Z/ Indian Wells Valley-Kern County Desert- Including the city of Mojave 507 AM PDT Fri Jun 14 2019 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM PDT SATURDAY... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from 4 PM this afternoon to 5 AM PDT Saturday. * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...The strongest winds are expected from 8 PM PDT this evening until 2 AM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Driving will become difficult for high profile vehicles such as campers and tractor trailers. Highways affected include Highway 58 below Tehachapi Pass which includes the city of Mojave, Highway 14 and Highway 178 below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jun 12, 4:18 PM PDT, 11 hours 3 minutes earlier.
Area forecast discussion, Jun 12, 4:18 PM PDT, 11 hours 3 minutes before
Area Forecast Discussion National Weather Service Hanford CA 418 PM PDT Wed Jun 12 2019 .UPDATE...Updated air quality issues. && .SYNOPSIS...Temperatures will trend a little lower Thursday through the weekend, but will remain between 4-8 DEG F above normal. Isolated afternoon thunderstorms are possible near the Sierra crest each day. && .DISCUSSION...An upper ridge remains over the region but the axis has now shifted east over the Great Basin. The ridge is providing well above normal temperatures and an Excessive Heat Warning is in effect for the San Joaquin Valley. Being on the warm side of the ridge and with no cloud cover, temperatures are actually running slightly higher compared to this time yesterday. Most of the SJV is already into the triple digits and expect several locations to top out around 105 and a few may climb to around 108. People are reminded to limit outdoor activities during the extreme heat as there is an increased risk of heat related illnesses. A weak upper trough over the eastern Pacific will continue to nudge the ridge farther east as it pushes over the coast Thursday. This will bring some modest cooling to the district, but temps will still be several degrees above normal. Highs across the SJV on Thursday will mainly be in the upper 90s, though a few spots may still reach the century mark. Friday will see a couple degrees more of cooling then little change over the weekend. EPAC ridging builds inland early next week for slight warming and a likely return to triple digits for much of the lower elevations. Dry weather will prevail across most of the district for the next several days at least. The exception will be over the Sierra crest where a few afternoon showers/thunderstorms will be possible each day. && .AVIATION... VFR conditions can be expected over the central California for at least the next 24 hours. && .HYDROLOGY... A Flood Advisory remains in effect for the Kings River from Pine Flat Dam to Kingsburg. Minor flooding has been reported at Lidy's Landing, Royal Oaks, and the Kings River Golf and Country Club. Snowmelt and increased water releases out of Pine Flat Dam will likely cause additional flooding for all downstream locations along the Kings River as far west as Kingsburg. A Flood Warning is in effect for the Merced River at Pohono Bridge until further notice. The Merced River at Pohono Bridge is expected to reach flood stage tonight. Increased snow melt due to above normal temperatures has produced rises along the rivers. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 8 PM PDT this evening for CAZ179>189. && public...DCH/BSO aviation....MV weather.gov/hanford
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.